Alert archive / Michigan / River Flood Warnings in 2018

River Flood Warning 1, NWS Green Bay, WI

January 1, 2018Menominee County, Michigan; Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jan 1, 2018, 12:19 AM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 9 days.

The area

The outline as issued.

The facts

Issued
Jan 1, 2018, 12:19 AM CST (06:19 UTC)
Expired
Jan 10, 2018, 11:27 AM CST
In force
9 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Menominee County, MI, Marinette County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Menominee River near Pembine (PBIW3).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

067 
WGUS43 KGRB 012343
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
543 PM CST Mon Jan 1 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Michigan...Wisconsin... 

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  
...An ice jam was producing above flood stage levels along 
portions of the Menominee River...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

MIC109-WIC075-021443-
/O.NEW.KGRB.FL.W.0001.180101T2343Z-000000T0000Z/
/PBIW3.1.ER.000000T0000Z.180101T2300Z.000000T0000Z.NO/
543 PM CST Mon Jan 1 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Menominee River near Pembine.
* At 5:00 PM Monday the stage was 16.4 feet. 
* Flood stage is 16.0 feet. 
* Impacts at 16.1 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  
  Water and ice buildups may also be occurring downstream, especially
  near river bends and bridges. Water and ice levels may fluctuate 
  during very cold periods.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
4 follow-up statements
720 
WGUS83 KGRB 090305
FLSGRB

Flood Statement
National Weather Service Green Bay WI
905 PM CST Mon Jan 8 2018

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-091805-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/PBIW3.U.IJ.180107T2342Z.000000T0000Z.000000T0000Z.UU/
905 PM CST Mon Jan 8 2018

The Flood Warning continues for
  The Menominee River near Pembine.
* At  8:00 PM Monday the stage was 16.4 feet. 
* Flood stage is 16.0 feet. 
* Impacts at 16.1 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  
  Water and ice buildups may also be occurring downstream, especially
  near river bends and bridges. Water and ice levels may fluctuate 
  during very cold periods.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
970 
WGUS83 KGRB 091655
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1055 AM CST Tue Jan 9 2018

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-100755-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/PBIW3.1.IJ.180107T2342Z.180109T0345Z.000000T0000Z.NO/
1055 AM CST Tue Jan 9 2018

The Flood Warning continues for
  The Menominee River near Pembine.
* At  8:00 AM Tuesday the stage was 16.1 feet. 
* Flood stage is 16.0 feet. 
* Impacts at 16.1 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  
  Water and ice buildups may also be occurring downstream, especially
  near river bends and bridges. Water and ice levels may fluctuate 
  during very cold periods.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
282 
WGUS83 KGRB 100247
FLSGRB

Flood Statement
National Weather Service Green Bay WI
847 PM CST Tue Jan 9 2018

...The Flood Warning continues for the following rivers in 
Michigan...Wisconsin...

  Menominee River near Pembine affecting Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-101747-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/PBIW3.U.IJ.180107T2342Z.000000T0000Z.000000T0000Z.UU/
847 PM CST Tue Jan 9 2018

The Flood Warning continues for
  The Menominee River near Pembine.
* At 8:00 PM Tuesday the stage was 16.2 feet. 
* Flood stage is 16.0 feet. 
* Impacts at 16.1 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.  
  Water and ice buildups may also be occurring downstream, especially
  near river bends and bridges. Water and ice levels may fluctuate 
  during very cold periods.  

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$
027 
WGUS83 KGRB 101727
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1127 AM CST Wed Jan 10 2018

...The Flood Warning is cancelled for the following rivers in 
Michigan...Wisconsin...


  Menominee River near Pembine AFFECTING Menominee and Marinette 
  Counties
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

MIC109-WIC075-101757-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-180110T1727Z/
/PBIW3.1.IJ.180107T2342Z.180110T1000Z.180110T1130Z.NO/
1127 AM CST Wed Jan 10 2018

The Flood Warning is cancelled for
  The Menominee River near Pembine.
* At  8:00 AM Wednesday the stage was 16.0 feet and slowly falling. 
* Flood stage is 16.0 feet. 
* Impacts at 16.0 feet. An ice jam is likely occurring.  Flooding 
  affects mainly lowland and forested land adjacent to the river.    

&&

LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 31, 11:44 PM CST, 35 minutes earlier.

Area forecast discussion, Dec 31, 11:44 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1144 PM CST Sun Dec 31 2017

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 248 PM CST Sun Dec 31 2017

A quiet and cold winter day across the area this afternoon. Sunny
to mostly sunny skies prevailed across most of the area as high
pressure builds into the central Plains. Some low clouds have
developed / moved into northern WI as flow over Lake Superior
added some low level moisture.

Boundary layer flow over Lake Superior is WNW this afternoon
which limits lake effect clouds (and snow shower activity) for
north central WI, but the flow will veer slightly to the NW this
evening and overnight. This will allow more of the lake effect
activity to make it into north central WI. Will continue to have
more clouds and the chance for snow showers and flurries to cover
this activity, but little to no accumulation is expected.
Downsloping and drier air will limit the southern extent of this
activitym, with mostly clear skies expected. A very cold night is
expected across the entire area, with double digit readings below
zero a good bet for locations away from Lake Michigan.

Wind chill readings remain near or below criteria for central and
north central WI this afternoon and will fall into the -20 to -35F
range as temps drop tonight. Over the east, readings will drop
into advisory criteria by early evening, so the wind chill
advisory looks good. Forecast calls for wind chills to near/around
warning criteria for a few hours overnight into early Monday (New
Year's Day) across central and north central WI, but prefer to
stick with the advisory as it looks to be marginal and if winds
drop more than forecast, wind chills would be well withn advisory
criteria. Plus, this matches up with surrounding offices.

For New Year's Day, flow over Lake Superior continues to support
clouds and possible flurries for north central WI, with dry
conditions farther south. Another very cold day is on tap, with
highs only climbing into the single digits above zero.

.LONG TERM...Monday Night Through Sunday
Issued at 248 PM CST Sun Dec 31 2017

Much colder than normal conditions are expected to persist into
next weekend as upper level flow remains from the northwest.

Temperatures will generally be 10 to 20 degrees below normal with
highs mostly in the single digits to around 15 degrees. Overnight
lows are forecast to be mostly in the single digits below zero.
Wind chills are expected to fall into the 15 below to 25 below
zero range most nights. The main exception may come at the end of
the forecast period next Sunday when temperatures could approach
normal levels according to the GFS and Canadian models as 850 mb
temperatures approach zero degrees. However the ECMWF maintains
the very cold temperatures next Sunday as 850 mb temperatures
remain in the double digits below zero. Given the model
discrepancies the confidence in a warm up late next weekend is not
very high. That being said the ECMWF does warm up temperatures
eventually, just a few days later than the GFS and Canadian
models.

The extended period starts off dry Monday night and Tuesday as
high pressure slides to the south of the state. A cold front and
attendant shortwave will track along the US/Canadian border
Tuesday night. Moisture with this system will be fairly limited,
keeping snowfall totals below one inch across most of the area.
After this system mainly lake effect snow showers across the far
north and northern Door County are expected for the rest of the
week.

The next chance for widespread snow does not arrive until next
weekend when a few low pressure systems tracking through the
region could bring the chance for snow across the area. Model
discrepancies are quite stark next weekend, therefore confidence
in snow chances and amounts are very low. However there is the
outside chance that there could be several inches of snowfall
sometime next weekend if the system can tap into some Gulf
moisture.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1144 PM CST Sun Dec 31 2017

Expansive ridge of high pressure building into the Plains will
bring generally VFR conditions to most of the area through the
TAF period.

An exception will be over north-central Wisconsin where MVFR CIGS
can be expected overnight as northwest winds off Lake Superior
advect lake-induced SC southeastward across northern Wisconsin.
Although RHI will primarily be impacted by the MVFR CIGS, the
southern edge of the cloud deck could make it as far south as AUW
after 08 UTC. SC deck should be begin to erode after 12 UTC as
low-level winds back a bit more westerly and very dry arctic
airmass continues to infiltrate the area on New Year's Day.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory until noon CST Monday for WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.
&&

SHORT TERM.....Bersch
LONG TERM......Kurimski
AVIATION.......ESB
Hazardous weather outlook, Dec 31, 2:11 PM CST, 10 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
211 PM CST Sun Dec 31 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
211 PM CST Sun Dec 31 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The combination of cold temperatures and wind will result in
hazardous conditions for anyone outdoors tonight. Conditions such
as those expected can result in frostbite in as little as 20 to
30 minutes if you do not have adequate winter clothing.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The combination of cold temperatures and wind will result in
hazardous conditions at times throughout the rest of the week.

Roads could become slippery Tuesday night as an upper level
disturbance brings light snow to the area. Less than an inch of
snow is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-012015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
211 PM CST Sun Dec 31 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Bersch/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:32 PM CSTSmall Craft AdvisoryGRB35 hr

Nearby

River Flood Warnings in Michigan, 2018River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.